Head injury

If your child experiences a head injury at school or home, the nurse or health assistant will assess him/her.  You will be contacted if it is more than a minor bump.  Head injury information forms are sent home with your child which outline symptoms which are of concern.

Notify the doctor if your child:

-complains of a headache that continues or seems to be in the same place

-feels sick to his stomach or throws up

-Pupils are unequal

-is dizzy or has difficulty walking

-has twitching movements of the body or convulsions

-does not seem to respond or act as he/she usually does

-goes to sleep at an unusual time and is hard to arouse, or incoherent when aroused.

 

Acetaminophen (tylenol) is never given at school to a child who has received a head injury unless a doctor orders it after the child has been seen.  It might mask increasing pain which would be important to recognize and investigate.